Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 155, NWS Seattle, WA

July 18, 2021

NWS Seattle, WA issued this small craft advisory at Jul 18, 2021, 2:09 AM PDT. It took effect at Jul 18, 2021, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2021, 2:09 AM PDT (09:09 UTC)
In effect from
Jul 18, 2021, 3:00 PM PDT
Expired
Jul 19, 2021, 3:00 AM PDT
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

903 
WHUS76 KSEW 180909
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
209 AM PDT Sun Jul 18 2021

PZZ131-132-181715-
/O.CON.KSEW.SC.Y.0154.000000T0000Z-210718T1100Z/
/O.NEW.KSEW.SC.Y.0155.210718T2200Z-210719T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
209 AM PDT Sun Jul 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 AM PDT early this morning, and again from 3 PM 
  this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
575 
WHUS76 KSEW 181540
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
840 AM PDT Sun Jul 18 2021

PZZ131-132-182345-
/O.CON.KSEW.SC.Y.0155.210718T2200Z-210719T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
840 AM PDT Sun Jul 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT MONDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 3 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
381 
WHUS76 KSEW 182137
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
237 PM PDT Sun Jul 18 2021

PZZ131-132-190545-
/O.CON.KSEW.SC.Y.0155.210718T2200Z-210719T1000Z/
/O.NEW.KSEW.GL.A.0036.210720T0000Z-210720T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
237 PM PDT Sun Jul 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. 
  For the Gale Watch, west winds 25 to 35 kt possible.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
090 
WHUS76 KSEW 190343
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
843 PM PDT Sun Jul 18 2021

PZZ131-132-191145-
/O.CON.KSEW.SC.Y.0155.000000T0000Z-210719T1000Z/
/O.CON.KSEW.GL.A.0036.210720T0000Z-210720T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
843 PM PDT Sun Jul 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. 
  For the Gale Watch, west winds 25 to 35 kt possible.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
380 
WHUS76 KSEW 190901
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
201 AM PDT Mon Jul 19 2021

PZZ131-132-191715-
/O.CON.KSEW.SC.Y.0155.000000T0000Z-210719T1000Z/
/O.UPG.KSEW.GL.A.0036.210720T0000Z-210720T0900Z/
/O.NEW.KSEW.SC.Y.0156.210719T2200Z-210720T1100Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
201 AM PDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM PDT TUESDAY...

* WHAT...West winds 20 to 25 kt early this morning. West winds 20
  to 30 kt this evening and tonight.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 3 AM PDT early this morning and again from 3 PM 
  this afternoon to 4 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 17, 8:38 PM PDT, 5 hours 31 minutes earlier.

Area forecast discussion, Jul 17, 8:38 PM PDT, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
838 PM PDT Sat Jul 17 2021

.UPDATE...The forecast remains largely on track this evening, with
a few tweaks made to the sky cover through the overnight period.
Have opted to reduce sky cover (except for the Coast and SW
interior) based on fairly light onshore flow combined with hi-res
model trends and recent satellite imagery.

The large scale pattern continues to be characterized by broad
cyclonic flow off the BC and PNW Coasts, with an area of closed
low pressure centered within just west of Haida Gwaii. Downstream
from this feature continues a broad ridge over the Western
US/Intermountain West centered over the 4 Corners area. The large
scale pattern will barely budge over the next 12 hours, with a
subtle shortwave passing over WA and southern BC this evening and
overnight. This is and will continue to result in some high
clouds over the area this evening, and these clouds should pull
N/NE overnight. Another, stronger shortwave will pass through
tomorrow, associated with a more organized, yet weak jet streak.
This could also help push some high clouds over the area tomorrow.
In the low levels, onshore flow will continue with broad high
pressure remaining anchored well offshore. Coastal stratus will
develop in the next few hours and is expected to advect inland
through the Lower Chehalis Valley and into portions of the SW
interior and perhaps even the far southern Sound by Sunday
morning. It's erosion through the morning after daybreak will
result in another sunny afternoon, with the potential for the
aforementioned passing cirrus.

Previous discussion follows with an updated aviation section
(marine forecast is in good shape, with the SCA in the Strait thru
4am).

Kovacik

&&

.PREV DISCUSSION... /issued 231 PM PDT Sat Jul 17 2021/

.SYNOPSIS...Onshore flow will dominate through the next week as
high pressure aloft remains in control over the interior West with
a trough of low pressure to the northwest of the region. This will
keep temperatures near normal with conditions remaining largely
dry across Western Washington.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...Upper ridging over the
Four Corners region will expand northward across the Rockies over
the next couple days. This will exert enough influence on Western
Washington through Monday for a slight warming trend and less
night and morning clouds over the interior of Western Washington.
An upper trough poised to the west of Haida Gwaii will induce a
marine push Tuesday into Wednesday as it shifts onshore over
British Columbia. This will cool temperatures a few degrees and
introduce more expansive coverage of the marine layer.

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...The above mentioned
trough will keep cooler temperatures and some clouds around into
Wednesday before it kicks out and upper ridging over the
Intermountain West gains a better foothold over the area. This
will bring about a modest warming trend and another reduction in
coverage of night and morning clouds. All in all, a pretty quiet
and pretty typical summer pattern is expected.   27

&&

AVIATION...Scattered cloud cover around 5000ft continues this
evening around Puget Sound and the higher terrain, with some high
level clouds also passing by. Generally expect a clearing trend
overnight with the exception of the development of coastal stratus
overnight. Coastal stratus will hug the Coast through Sunday
morning and will also move inland towards daybreak into the SW
interior and potentially southern Puget Sound. A short period of
MVFR ceilings could materialize at KOLM and KPWT, with much higher
confidence in MVFR-IFR ceilings at KHQM. Winds light and variable
overnight will pick up out of the N tomorrow under 10kts.

KSEA...A few clouds around 5000ft in the vicinity for the next few
hours. Otherwise, clear with the passage of a few high clouds at
times. Winds generally light overnight, becoming W/NW 5-7kts
Sunday.

Kovacik

&&

.MARINE...An onshore flow pattern will continue for the next
several days with high pressure off the coast and lower pressure
east of the Cascades. Small craft advisory strength west winds are
expected each night in the Central Strait of Juan de Fuca and the
East Entrance. Gales are possible in the Strait Monday evening.
Schneider

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 4 AM PDT Sunday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:37 PM PDTGale WatchSEW11 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.